Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 159, NWS Hastings, NE

June 9, 2005Nuckolls County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 9, 2005, 7:53 AM CDT for Nuckolls County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2005, 7:53 AM CDT (12:53 UTC)
Expired
Jun 9, 2005, 8:42 AM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Nuckolls County, NE

The radar

The Grand Island radar (KUEX), 37 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2005-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-281 J/kg
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:12 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 9, 3:12 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
312 AM CDT THU JUN 9 2005

.DISCUSSION...MAIN CONCERN WILL BE PRECIPITATION. A NARROW BAND OF
THUNDERSTORMS HAS ALREADY DEVELOPED ALONG A NEARLY STATIONARY
BOUNDARY ACROSS EASTERN NEBRASKA. SHOWERS AND THUNDERSTORMS ALSO
DEVELOPING IN WESTERN NEBRASKA AS A RESULT OF WARM ADVECTION. PLENTY
OF MOIST AIR IS ADVECTING INTO THE FORECAST AREA EARLY THIS MORNING
AND EXPECT THE THUNDERSTORMS TO CONTINUE TO SPREAD INTO THIS AREA.

BY THIS AFTERNOON AN UPPER LEVEL WAVE MOVES ACROSS THE AREA AND THE
SURFACE LOW IN WESTERN KANSAS STRENGTHENS. PRECIPITABLE WATER FROM
BOTH THE NAM AND THE GFS INCREASE TO 1 TO 1.5 INCHES THIS AFTERNOON
AND TONIGHT. EXPECT THAT PRECIPITATION COULD BE HEAVY AT TIMES WITH
THE THUNDERSTORMS. HAVE ISSUED A FLASH FLOOD WATCH FOR THE WHOLE
FORECAST AREA FOR THIS AFTERNOON AND INTO FRIDAY MORNING. MOST OF
THE FORECAST AREA HAS HAD ENOUGH RAIN IN THE PAST WEEK OR SO THAT
ADDITIONAL RAINFALL COULD BECOME PROBLEMATIC. THE ONE THING THAT
MIGHT KEEP THE PRECIPITATION AMOUNTS DOWN IS THAT THESE STORMS COULD
BE MOVING ALONG FAIRLY FAST.

ON TOP OF THE POTENTIAL FOR HEAVY RAINFALL...THERE IS SOME CHANCE
FOR SEVERE WEATHER. ABOUT THE TIME OF MAX HEATING THE CAPE INCREASES
TO OVER 3000 J/KG AND THERE IS LITTLE TO NO CIN.

THE FRONT LINGERS ACROSS SOUTHEASTERN NEBRASKA AND NORTH CENTRAL
KANSAS FRIDAY. SHOWERS AND THUNDERSTORMS MAY LINGER ALONG THE FRONT
ON FRIDAY SO HAVE SOME LOW POPS IN. THE FRONT DRIFTS FURTHER NORTH
FRIDAY NIGHT AND ANOTHER UPPER LEVEL WAVE MOVES OVER. PRECIPITABLE
WATER AGAIN INCREASES TO 1 TO 1.5 INCHES. THIS UPPER WAVE IS
STRONGER THAN THE ONE FOR TONIGHT AND LINGERS INTO SATURDAY MORNING
IN THE EASTERN PART OF THE FORECAST AREA.

LOOKS LIKE A SLIGHT BREAK FOR SATURDAY AND SATURDAY NIGHT BEFORE THE
NEXT SERIES OF WAVES MOVE IN. THE MAIN TROUGH FINALLY MOVES THROUGH
SUNDAY NIGHT AND A CHANGE IN THE PATTERN WILL HELP DRY THINGS OUT.
MADE NO CHANGES TO THE OUTER PERIODS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THIS AFTERNOON THIS AFTERNOON THROUGH FRIDAY
MORNING.
KS...FLASH FLOOD WATCH THIS AFTERNOON THIS AFTERNOON THROUGH FRIDAY
MORNING.

&&

JCB
Hazardous weather outlook, Jun 9, 4:44 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
444 AM CDT THU JUN 9 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-101200-
ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE-
FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE-
HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE-
NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS-
SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK
444 AM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THESE
STORMS HAVE POTENTIAL FOR HEAVY RAIN THAT COULD CAUSE FLASH FLOODING.
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT.
SOME OF THESE STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING.
THE PRIMARY THREAT WILL BE LARGE HAIL TO THE SIZE OF QUARTERS AND
WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLASH FLOOD WATCH CONTINUES INTO FRIDAY MORNING FOR HEAVY RAINFALL
THAT COULD CAUSE FLOODING.

THUNDERSTORMS ARE POSSIBLE DAILY THROUGH MONDAY. THE GREATEST CHANCE
FOR THUNDERSTORMS WILL BE FRIDAY NIGHT AND LATE SUNDAY. SOME OF THESE
STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY
RAIN CAUSING FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATER TODAY OR TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

JCB

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:57 AM CDTSevere Thunderstorm WarningGIDKearney58 min
Jun 9, 8:24 AM CDTSevere Thunderstorm WarningGIDAdams46 min
Jun 9, 4:25 PM CDTSevere Thunderstorm WarningGIDFurnas65 min
Jun 9, 4:40 PM CDTSevere Thunderstorm WarningGIDGosper66 min
Jun 9, 5:08 PM CDTTornado WarningGIDFurnas52 min
Jun 9, 5:59 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps53 min
Jun 9, 4:41 PM CDTTornado WarningGIDRooks64 min
Jun 9, 5:43 PM CDTTornado WarningGIDRooks68 min
Jun 9, 5:53 PM CDTSevere Thunderstorm WarningGIDPhillips34 min
Jun 9, 6:08 PM CDTTornado WarningGIDPhillips48 min
Jun 9, 6:12 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith63 min
Jun 9, 6:21 PM CDTTornado WarningGIDSmith54 min
Jun 9, 6:46 PM CDTSevere Thunderstorm WarningGIDJewell89 min
Jun 9, 6:46 PM CDTSevere Thunderstorm WarningGIDJewell89 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.